Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jun 21, 2019, 2:02 AM MDT for 8 counties in New Mexico. It took effect at Jun 21, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2019, 2:02 AM MDT (08:02 UTC)
- In effect from
- Jun 21, 2019, 12:00 PM MDT
- Expired
- Jun 21, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 65 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 4563 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
876 WWUS85 KABQ 210802 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 202 AM MDT Fri Jun 21 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM FOR AREAS ALONG AND SOUTH OF INTERSTATE 40 DUE TO STRONG WINDS, LOW HUMIDITIES AND AN UNSTABLE AIRMASS... .A dry, windy, warm and unstable airmass will be in place today which will yield critical fire weather conditions for areas near and south of I-40. Several hours of single digit humidity values are expected today, especially within the Rio Grande Valley, despite high temperatures only remaining near normal. The condition of wildland fuels remains variable and may mitigate the critical threat in localized areas. NMZ105>109-220100- /O.UPG.KABQ.FW.A.0014.190621T1800Z-190622T0100Z/ /O.NEW.KABQ.FW.W.0013.190621T1800Z-190622T0100Z/ Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 202 AM MDT Fri Jun 21 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest Highlands, Sandia, Manzano, and Gallinas Mountains, Middle Rio Grande Valley, and the East Central Plains. Critical conditions are expected to develop around midday and persist until early evening. * 20 FOOT WINDS...Sustained at 15 to 25 mph with occasional gusts between 35 to 40 mph. The strongest winds will be found near and just east of the central mountains and highlands. * RELATIVE HUMIDITY...Minimum values ranging from 5 to 10 percent. These low values will be sustained for 5 to 12 hours. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 21, 12:01 AM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 21, 12:01 AM MDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1201 AM MDT Fri Jun 21 2019 .AVIATION... 06Z TAF CYCLE Smoke from the wildfire east of KPHX will continue to spread eastward across NM overnight. Visibilities may drop below 5 miles in FU across portions of west central and central NM, to include ABQ. Cigs, especially around KGUP, could also drop into the MVFR category as they did briefly earlier. West to southwest breezes will continue at mountain top level overnight, before increasing and spreading to lower elevations Friday mid-morning. Gust between 30 and 35kts will be possible, especially along and east of the central mountain chain through the afternoon. Winds at lower elevations will decrease by 02Z. 34 && .PREV DISCUSSION...320 PM MDT Thu Jun 20 2019... .SYNOPSIS... Hot and dry condtions are expected to continue on Friday. Winds will strengthen on Friday as a storm system begins to approach the state. Temperatures will cool considerably this weekend to well below normal values as the storm system crosses the central Rockies. A slight chance of showers and thunderstorms is in the forecast for far northern and northeastern New Mexico this weekend. The storm system will exit the region by early Monday and temperatures will begin to warm back up to near normal by early next week. && .DISCUSSION... Hot and dry conditions currently ongoing over the forecast area are expected to continue into Friday. Winds will strengthen on Friday across the state as westerly flow shifts southwesterly in response to an upper level trough approaching from the west. These hot, dry, and windy conditions have prompted a Fire Weather Watch to be issued for areas along and south of I-40. The strongest winds will be felt along and east of the central mountain chain, especially across northeastern New Mexico where winds could approach Wind Advisory criteria. As the aforementioned trough begins to cross the central Rockies late Friday, it will send a backdoor cold front through northeast NM. Not much in the way of precipitation is expected late Friday/early Saturday, but breezy and cooler conditions will be possible behind the front. Temperatures will cool substantially this weekend as the trough continues to deepen and slowly cross the Rockies. Both the GFS and ECMWF put a strong trough of about 567 dm over southwest Colorado by 12Z Sunday. As this unseasonably storm system makes its way across the Rockies, temperatures will cool substantially with high temperatures forecast to be 10 to 15 degrees below normal. As this system is only expected to clip northern NM, not much in the way of precipitation is expected aside from a chance of showers and thunderstorms across far north and northeast portions of the state Saturday and Sunday. The trough will eject over the Great Plains by early Monday, and a ridge will then begin to build over the area. Models are in fairly good agreement about a moisture surge under the ridge across the east by mid-week as low-level winds turn southerly. Convection could develop in response to this although confidence is low at this point. 15 && .FIRE WEATHER... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR AREAS ALONG AND SOUTH OF INTERSTATE 40 DUE TO STRONG WINDS, LOW HUMIDITY, AND AN UNSTABLE AIRMASS... Friday still appears to be a scattered to potentially widespread critical fire weather day for portions of northern and central NM. Tonight’s humidity recoveries will be poor in much of central NM, and and fairly modest either direction in west central and east central parts of the state. This will help set the stage for critical conditions Friday. While temperatures will warm during the afternoon, readings in parts of western NM will be a few degrees below average. Nonetheless, temperature readings in the upper 70’s to low 90’s will be complemented by steep lapse rates and high Haines indices and humidity will plummet into the single digits on a widespread basis. In addition, the southwesterlies aloft will strengthen over NM through the day, and the deepening lee-side surface low will induce a stout surface gradient. Deep mixing will transport these strong winds surface-ward with strongest speeds in the northeast highlands where gusts will approach 50 mph. The Fire Weather Watch will remain intact as is. Conditions for marginal for critical fire weather will likely shift to the east central plains on Saturday with overall less wind and cooler temperatures. A backdoor cold front will have entered into the northeastern part of the forecast area early Saturday morning, and this could mitigate the threat for critical conditions in the northeast. Breezy conditions will still linger on Sunday as a secondary upper trough and associated front move through. Mostly dry conditions will be retained with cooler temperatures. Into next week, temperatures will creep back toward average as a ridge aloft swells over NM. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for the following zones... NMZ105>109. &&
Hazardous weather outlook, Jun 20, 3:40 AM MDT, 22 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 340 AM MDT Thu Jun 20 2019 NMZ501>540-210945- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 340 AM MDT Thu Jun 20 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Very warm temperatures are expected over the region today. Persons with prolonged exposure outdoors should stay hydrated and stay aware for potential heat related illnesses. Smoke from wildfires in Arizona will move into the region today. While widespread dense smoke is generally not expected, sensitive populations should monitor conditions for potential air quality alerts from local health authorities. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Fire Weather Watch is in effect Friday afternoon through evening for areas along and south of I-40 where low humidities combined with strong winds and unstable conditions may create critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 54
Nearby
Red Flag Warnings in New Mexico, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.